MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV 4F DL MAX TLS; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PROV 4F DL MAX TLS; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break is confirmed, however the cause is unknown.One 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue on the catheter and the ink on the extension legs was observed to be slightly worn and faded.A large split was observed in the extension tubing of the red lumen observed at the distal end of the connector hub.Both lumens of the sample were flushed and pressurized with a 12 ml syringe of water and no leaks were found in the purple lumen, however the red lumen was observed to leak at the split in the extension tubing.The rest of the red lumen was flushed and pressurized and no other leaks were observed.Both lumens were observed to be patent to infusion and aspiration.A microscopic observation revealed the fracture surfaces of the split were rough and exhibited cracks and beach marks, which are indicative of material fatigue.The tubing material of the red lumen was observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.It is likely that the irregular adherence of the extension tubing to the luer connector is a contributing factor to the observed material fatigue; however the root cause of the adherence is currently unknown.A complaint history review found a rise in similar complaints exclusive to this product line which suggests there may be an unknown factor(s) contributing to the break in the extension tubing.Possible contributing factors include cyclic fatigue of the tubing and/or issue with product manufacture, however no evidence supporting a conclusive root cause was determined and consequently the cause of the event is unknown at this time.A lot history review (lhr) of rebu0059 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales rep, the facility reported that the red hub on the catheter broke off.The picc was removed.No other information is available.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a split is confirmed; however the cause is unknown and an internal investigation is currently ongoing to determine the root cause.One 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue on the catheter and the ink on the extension legs was observed to be slightly worn and faded.A large split was observed in the extension tubing of the red lumen observed at the distal end of the connector hub.Both lumens of the sample were flushed and pressurized with a 12 ml syringe of water and no leaks were found in the purple lumen, however the red lumen was observed to leak at the split in the extension tubing.The rest of the red lumen was flushed and pressurized and no other leaks were observed.Both lumens were observed to be patent to infusion and aspiration.A microscopic observation revealed the fracture surfaces of the split were rough and exhibited cracks and beach marks, which are indicative of material fatigue.The tubing material of the red lumen was observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.An internal investigation is currently ongoing to determine the root cause of this cracking.A lot history review (lhr) of rebu0059 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
DOT PROV 4F DL MAX TLS
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6883786
Report Number3006260740-2017-01664
Device Sequence Number636673
Product Code LJS
UDI-Device Identifier00801741130441
UDI-Public(01)00801741130441
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS9274108D
Device Lot NumberREBU0059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1